MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 144700-05
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention is listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
There is no evidence to suggest that the device caused or contributed to this event.The patient was treated as part of the mimics 3d usa post-market observational study on (b)(6) 2021 to treat a denovo occlusion in the sfa middle third to distal third of the left leg.An event of restenosis of treated segment (target lesion) was originally reported to veryan as not related to the device but on review of the event as this led to a revascularisation on the target lesion it was considered possibly related to the device.The intervention included non biomimics 3d stent placement, percutaneous transluminal angioplasty / standard balloon angioplasty, laser/atherectomy.The outcome of the event is reported as resolved/recovered.The device remains implanted.
 
Event or Problem Description
There is no evidence to suggest that the device caused or contributed to this event.The patient was treated as part of the mimics 3d usa post-market observational study on (b)(6) 2021 to treat a denovo occlusion in the sfa middle third to distal third of the left leg.A retrograde approach was used and the lesion was prepared using atherectomy and pre-dilation with a standard balloon an event of restenosis of treated segment (target lesion) was originally reported to veryan as "not related" to the device.This relationship was updated to "possibly related" on the (b)(6) 22 by the site.On review of the event as this led to a revascularisation on the target lesion it was considered possibly related to the device originally.The intervention included non biomimics 3d stent placement, percutaneous transluminal angioplasty / standard balloon angioplasty, laser/atherectomy.The outcome of the event is reported as resolved/recovered.The device remains implanted.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention is listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.Section b.5.Was updated based on the additional information received.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of leg pain/claudication and restenosis leading to intervention is listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Sections b.5., b.7., d.10., e.1., h.6., and h.10.Have been updated.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study on (b)(6) 2021.A biomimics 3d (bm3d) 5.0 x 150mm stent was used to treat a denovo lesion in the superficial femoral artery (sfa) middle third to distal third in the left leg.A retrograde approach was used and the lesion was prepared using atherectomy and pre-dilation with percutaneous transluminal angioplasty (pta) / standard balloon.An event of restenosis of treated segment (target lesion) was identified by the site on (b)(6) 2021.It was reported by the site as possibly related to the device and not related to the procedure.The patient was experiencing leg pain and was seen in the clinic on (b)(6) 2021.A computed tomography angiography (cta) of the lower extremities was performed and showed bilateral sub-total occlusion of stents.The patient underwent intervention of left leg (target) on (b)(6) 2022.Access was gained at the left anterior artery, which was found to have 90% stenosis proximally.Laser atherectomy and pta was performed in proximal anterior tibial artery (ata) in order to proceed to sfa.There was in-stent restenosis (isr) in the distal sfa extending in to denovo lesion just distal to the stent.The worst stenosis here was 70%.A separate denovo lesion in the proximal sfa just above target stent had 90% stenosis.Laser atherectomy was performed throughout sfa, followed by pta/standard balloon angioplasty.A 6.0 x 120mm stent was placed in the proximal sfa and overlapping the target bm3d stent.A 5mm x 120 mm stent was placed in the distal sfa covering the isr and the distal de novo lesion.The stents were post-dilated with pta.The intervention was reported as a target lesion/vessel revascularisation of the sfa proximal third to distal third.The outcome of the event is reported as resolved/recovered.The device remains implanted.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
unit 11 galway technology park
parkmore road
galway city, H91 V E0H
EI  H91 VE0H
Manufacturer Contact
alan mcdonagh
unit 11 galway technology park
parkmore road
galway city, H91 V-E0H
EI   H91 VE0H
MDR Report Key14192769
Report Number3011632150-2022-00018
Device Sequence Number19928298
Product Code NIP
UDI-Device Identifier05391526850503
UDI-Public(01)05391526850503(17)220617(11)201116(10)0000058640
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model Number144700-05
Device Catalogue Number144700-05
Device Lot Number0000058640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer08/30/2022
04/06/2023
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date09/27/2022
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; ASPIRIN; CLOPIDOGREL (PLAVIX); CLOPIDOGREL (PLAVIX); HEPARIN IV; HEPARIN IV
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite